Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On certain explicit congruences for mock theta functions

Author: Matthias Waldherr
Journal: Proc. Amer. Math. Soc. 139 (2011), 865-879
MSC (2010): Primary 11F33, 11F37
Published electronically: August 19, 2010
MathSciNet review: 2745639
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently, Garthwaite and Penniston have shown that the coefficients of Ramanujan's mock theta function $ \omega$ satisfy infinitely many congruences of Ramanujan type. In this work we give the first explicit examples of congruences for Ramanujan's mock theta function $ \omega$ and another mock theta function $ \mathcal{C}$.

References [Enhancements On Off] (What's this?)

  • [AG88] G. Andrews and F. Garvan.
    Dyson's crank of a partition.
    Bull. Amer. Math. Soc., New Ser., 18(2):167-171, 1988. MR 929094 (89b:11079)
  • [And66] G. Andrews.
    On the theorems of Watson and Dragonette for Ramanujan's mock theta functions.
    Amer. J. Math., 88:454-490, 1966. MR 0200258 (34:157)
  • [BF04] J. Bruinier and J. Funke.
    On two geometric theta lifts.
    Duke Math. J., 125(1):45-90, 2004. MR 2097357 (2005m:11089)
  • [BO06] K. Bringmann and K. Ono.
    The $ f(q)$ mock theta function conjecture and partition ranks.
    Invent. Math., 165(2):243-266, 2006. MR 2231957 (2007e:11127)
  • [BO08] J. Bruinier and K. Ono.
    Identities and congruences for the coefficients of Ramanujan's $ \omega(q)$.
    Special issue of the Ramanujan Journal in celebration of G. E. Andrews's $ 70$th Birthday, 2008.
  • [BO10] K. Bringmann and K. Ono.
    Dyson's rank and Maass forms.
    Ann. of Math. (2), 171:419-449, 2010.
  • [Bri09] K. Bringmann.
    Asymptotics for rank partition functions.
    Trans. Amer. Math. Soc., 361(7):3483-3500, 2009. MR 2491889
  • [Ch10] S. Chan.
    Congruences for Ramanujan's $ \phi$-function. Preprint, 2010.
  • [Dra52] L. Dragonette.
    Some asymptotic formulae for the mock theta series of Ramanujan.
    Trans. Amer. Math. Soc., 72:474-500, 1952. MR 0049927 (14:248g)
  • [Dys44] F. Dyson.
    Some guesses in the theory of partitions.
    Eureka, 8:10-15, 1944.
  • [Gar08] S. Garthwaite.
    The coefficients of the $ \omega(q)$ Mock theta function.
    Int. J. Number Theory, 4(6):1027-1042, 2008. MR 2483310
  • [GP08] S. Garthwaite and D. Penniston.
    $ p$-adic properties of Maass forms arising from theta series.
    Math. Res. Lett., 15(2-3):459-470, 2008. MR 2407223 (2009f:11049)
  • [Mah05] K. Mahlburg.
    Partition congruences and the Andrews-Garvan-Dyson crank.
    Proc. Natl. Acad. Sci. USA, 102(43):15373-15376, 2005. MR 2188922 (2006k:11200)
  • [Ono04] K. Ono.
    The web of modularity: arithmetic of the coefficients of modular forms and $ q$-series.
    CBMS Regional Conference Series in Mathematics, 102. Amer. Math. Soc., 2004. MR 2020489 (2005c:11053)
  • [Ono09] K. Ono.
    Unearthing the visions of a master: harmonic Maass forms and number theory.
    David Jerison et al. (eds.), Current developments in mathematics, 2008, pp. 347-454. International Press, Somerville, MA, 2009. MR 2555930
  • [Stu87] J. Sturm.
    On the congruence of modular forms.
    Number theory, New York, 1984/85, Lect. Notes in Math., 1240, 275-280. Springer, 1987. MR 894516 (88h:11031)
  • [Wat36] G. Watson.
    The final problem: An account of the mock theta functions.
    J. Lond. Math. Soc., 11:55-80, 1936. MR 1862757
  • [Zwe01] S. Zwegers.
    Mock $ \vartheta$-functions and real analytic modular forms.
    Contemp. Math., 291, 269-277. Amer. Math. Soc., 2001. MR 1874536 (2003f:11061)
  • [Zwe02] S. Zwegers.
    Mock Theta Functions.
    Ph.D. thesis, July 2002.
    Comments: Ph.D. thesis, Utrecht University, 2002. With Dutch title page and abstract.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 11F33, 11F37

Retrieve articles in all journals with MSC (2010): 11F33, 11F37

Additional Information

Matthias Waldherr
Affiliation: Mathematical Institute, University of Cologne, Weyertal 86-90, 50931 Cologne, Germany

Received by editor(s): March 25, 2010
Received by editor(s) in revised form: April 14, 2010
Published electronically: August 19, 2010
Additional Notes: The author is supported by Graduiertenkolleg “Global Structures in Geometry and Analysis”
Communicated by: Kathrin Bringmann
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society